MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451404V5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f uf 65cm tempo diagnostic catheter broke off in the common iliac artery during cross-over withdrawal with minimal vessel calcification.No pressure was applied.The catheter did not become entrapped.The separated wire tip was successfully extracted through a sheath with a screw-off valve.The intended procedure was a cross-over intervention of the right superficial femoral artery (sfa).No additional tempo catheter was used, and a contralateral approach was not employed.The distal tip of the device separated during the procedure.The tip was lost in the iliac arteries during use for the cross-over procedure and was located at the iliac bifurcation.The iliac arteries showed no calcification, tortuosity, stenosis, acute angle, or bifurcation issues.At the access site, mild calcification was noted with no tortuosity, stenosis, acute angle, or bifurcation.The device was not pulled or torqued by the hub.No difficulties were encountered during insertion or advancement of the device, but difficulty was reported during withdrawal.The product was stored, handled, and prepped according to the ifu, with no damage noted prior to opening the package and no difficulty removing it from sterile packaging.The patient¿s hospitalization was not extended due to the event.No procedural cd is available.The customer stated that this was their standard catheter.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 4f uf 65cm tempo diagnostic catheter broke off in the common iliac artery during cross-over withdrawal with minimal vessel calcification.No pressure was applied.The catheter did not become entrapped.The separated wire tip was successfully extracted through a sheath with a screw-off valve.The intended procedure was a cross-over intervention of the right superficial femoral artery (sfa).No additional tempo catheter was used, and a contralateral approach was not employed.The distal tip of the device separated during the procedure.The tip was lost in the iliac arteries during use for the cross-over procedure and was located at the iliac bifurcation.The iliac arteries showed no calcification, tortuosity, stenosis, acute angle, or bifurcation issues.At the access site, mild calcification was noted with no tortuosity, stenosis, acute angle, or bifurcation.The device was not pulled or torqued by the hub.No difficulties were encountered during insertion or advancement of the device, but difficulty was reported during withdrawal.The product was stored, handled, and prepped according to the ifu, with no damage noted prior to opening the package and no difficulty removing it from sterile packaging.The patient¿s hospitalization was not extended due to the event.No procedural cd is available.The customer stated that this was their standard catheter.A non-sterile catheter cath tempo 4f uf 65cm 5sh was received coiled inside a clear plastic bag and unpacked for evaluation.Visual inspection confirmed that the distal tip was separated, and the separated fragment was not returned.Examination of the separation site using the vision system showed irregular edges, elongation, and plastic deformation of both the polymer and braid wires, consistent with tensile overload.These characteristics indicate that a tensile force exceeding the material¿s yield strength was applied prior to separation.Dimensional analysis was performed 2 cm proximal to the separation site to assess outer and inner diameter, and all measurements were found within specification.No additional anomalies were noted.The reported malfunction ¿brite tip/distal tip ¿ separated¿ was observed during the evaluation.The exact cause of the event cannot be determined; however, the signs of material tensile overload identified during the product evaluation suggests the separation may have been caused by procedurally related factors.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿treat all 4f (1.35 mm) catheters and smaller french sizes with special care as these devices require that they be properly and cautiously handled during unpacking and preparation.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
UK  33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23318521
Report Number9616099-2025-01678
Device Sequence Number14671954
Product Code DQO
UDI-Device Identifier10705032007733
UDI-Public(01)10705032007733(17)280531(10)18471260
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451404V5
Device Lot Number18471260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GW: SUPRA CORE- ABBOTT.; IK: FORTRESS - BIOTRONIC.
Patient Age69 YR
Patient SexMale